Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 183, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2008, 11:50 PM CDT for Putnam County, Schuyler County, Sullivan County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 11:50 PM CDT (04:50 UTC)
- Expired
- Jun 26, 2008, 12:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2577 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 260450
SVREAX
MOC171-197-211-260530-
/O.NEW.KEAX.SV.W.0183.080626T0450Z-080626T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
SCHUYLER COUNTY IN NORTHEAST MISSOURI
NORTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 1230 AM CDT
* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF LANCASTER TO
11 MILES NORTHEAST OF MERCER...AND MOVING SOUTH AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
UNIONVILLE BY 1210 AM CDT.
LANCASTER BY 1220 AM CDT.
QUEEN CITY BY 1230 AM CDT.
THE TOWNS OF LUCERNE...NEWTOWN...LEMONS...LIVONIA...GLENWOOD...
HARRIS...POLLOCK AND WORTHINGTON ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4041 9236 4034 9269 4034 9285 4030 9286
4020 9335 4037 9337 4057 9338 4059 9336
4060 9319 4061 9237
TIME...MOT...LOC 0450Z 348DEG 26KT 4074 9263 4054 9334
$$
MJ2 follow-up statements
000
WWUS53 KEAX 260513
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT THU JUN 26 2008
MOC171-197-211-260530-
/O.CON.KEAX.SV.W.0183.000000T0000Z-080626T0530Z/
SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
1213 AM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCHUYLER...
PUTNAM AND NORTHERN SULLIVAN COUNTIES UNTIL 1230 AM CDT...
AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
LANCASTER TO 12 MILES WEST OF LANCASTER TO 5 MILES WEST OF UNIONVILLE
TO 8 MILES EAST OF MERCER...MOVING SOUTH SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LANCASTER BY 1220 AM CDT.
QUEEN CITY AND DOWNING BY 1230 AM CDT.
THE TOWNS OF LIVONIA...LEMONS...GLENWOOD...NEWTOWN...WORTHINGTON AND
POLLOCK ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4041 9236 4034 9269 4034 9285 4030 9286
4020 9335 4037 9337 4057 9338 4059 9336
4060 9319 4061 9237
TIME...MOT...LOC 0513Z 329DEG 25KT 4062 9244 4051 9274
4045 9308 4049 9336
$$
MJ000
WWUS53 KEAX 260529
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 AM CDT THU JUN 26 2008
MOC171-197-211-260539-
/O.EXP.KEAX.SV.W.0183.000000T0000Z-080626T0530Z/
SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
1229 AM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER...PUTNAM AND NORTHERN
SULLIVAN COUNTIES WILL EXPIRE AT 1230 AM CDT...
AT 1224 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4041 9236 4034 9269 4034 9285 4030 9286
4020 9335 4037 9337 4057 9338 4059 9336
4060 9319 4061 9237
TIME...MOT...LOC 0529Z 329DEG 25KT 4052 9237 4041 9267
4035 9300 4040 9328
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:56 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 6:56 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 656 PM CDT WED JUN 25 2008 ...UPDATED AVIATION... .DISCUSSION... /ISSUED 412 PM CDT WED JUN 25 2008/ AFTERNOON CONVECTION HAS BEEN SUPPRESSED IN THE WAKE OF MCV THAT PRODUCED EXCESSIVE RAINFALL ACROSS NORTHEAST PARTS OF THE CWA DURING THE OVERNIGHT HOURS. LATE AFTERNOON READINGS NEAR CONVECTIVE TEMPERATURES...BUT VISIBLE SATELLITE SHOWS LITTLE IN THE WAY CUMULUS. WARM TEMPERATURES AND DEWPOINTS ENHANCED BY EVAPORTRANSPIRATION...COMBINING TO PRODUCE HEALTHY SB AND MUCAPES... BUT SO FAR ENERGY REMAINS UNTAPPED. LITTLE IN THE WAY OF DYNAMIC FORCING EVIDENT IN EITHER SHORT TERM MODELS...THOUGH BOTH NAM AND GFS DEVELOP MESOSCALE INDUCED WAVES WITH CONVECTION THAT IS SUPPOSED TO ONGOING ACROSS NEBRASKA AND DAKOTAS CURRENTLY. HESITANT TO FOLLOW EITHER SOLUTION GIVEN LACK OF CURRENT DEVELOPMENT. DIURNALLY DRIVEN ISOLATED STORMS NOT OUT OF THE QUESTION LATE THIS AFTERNOON INTO EARLY EVENING...AND MAY STILL SEE DEVELOPMENT OVER THE NORTHERN PLAINS TONIGHT. EVEN AS CONVECTION ROLLS OUT OF NORTHERN PLAINS...VEERING H8 FLOW WILL LIMIT PROPAGATION INTO CWA...THUS WILL KEEP CHANCE POPS MAINLY ACROSS NORTHERN PART OF CWA. H7 AND H5 HEIGHTS BUILD OVER THE AREA ON THURSDAY...SO EXPECT TEMPERATURES TO BE A BIT WARMER. FAIR AMOUNT OF INSTABILITY AGAIN...BUT NOTHING TO TRIGGER CONVECTION ASIDE FROM DIURNAL HEATING...THUS KEPT POPS ON THE LOW SIDE. A MORE POTENT SYSTEM EXPECTED TO IMPACT CWA FRIDAY INTO SATURDAY. DYNAMIC FORCING WILL BE STRONGER TO THE NORTH...HOWEVER WITH NOTHING TO DISPLACE HOT AND HUMID AIRMASS THAT IS IN PLACE ACROSS THE AREA CURRENTLY...EXPECT THUNDERSTORMS TO DEVELOP ALONG SURFACE FRONTAL SYSTEM THAT WILL STRETCH ACROSS NORTHWEST PART OF CWA BY LATE AFTERNOON. FRONT WILL BECOME NEARLY PARALLEL WITH UPPER LEVEL FLOW AS IT PUSHES INTO EASTERN AND SOUTHERN SECTIONS OF CWA...AND WITH DECENT INFLUX OF MOISTURE...STAGE IS SET FOR HEAVY RAIN-BEARING STORMS. SF MEDIUM RANGE (SAT-WED) MAIN CONCERNS HEADING THROUGH THE WEEKEND AND INTO NEXT WEEK WILL BE TEMPERATURES AS UPR-LVL PATTERN CONTINUES TO RAPIDLY EVOLVE. FOR THE WEEKEND...STRONG MID-LVL TROUGH WILL CONTINUE TO DEVELOP OVER THE GREAT LAKES REGION. LATEST GUIDANCE CONTINUES A STRONGER TREND WITH THIS SYSTEM...AS ATLANTIC BLOCKING RIDGE HOLDS TROUGH IN PLACE SLIGHTLY LONGER THAN EXPECTED. THIS BEING SAID...RATHER SHARP NW FLOW PATTERN SHOULD PERSIST THROUGH MONDAY WITH HIGH COOLER AND DRIER HIGH PRESSURE BEING USHERED SOUTHWARD FROM CANADA. CAA WILL KEEP TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL ESPECIALLY ACROSS THE NORTHEASTERN THIRD OF THE CWA...WHERE WE MAY BE DEALING WITH A DAILY DOSE OF STRATO-CU. IN ADDITION...EVAPORATION FROM RECENT HEAVY RAINS WILL LIKELY ALSO HAVE AND AFFECT ON BOTH DEWPOINTS AND TEMPERATURES. THIS BEING SAID...HAVE GENERALLY LOWERED TEMPERATURES THROUGH THE PERIOD...WITH MODEST MIXING ALLOWING READINGS TO RANGE IN THE LOW TO MIDDLE 80S. A HIGHLY UNCERTAIN FORECAST PERSISTS FROM TUESDAY ONWARD...AS EVOLUTION OF UPR-RIDGE REMAINS IN DOUBT. IT APPEARS AS THOUGH RIDGE WILL SLIDE FAR ENOUGH EAST TO INDUCE WAA BY TUESDAY...BRINGING TEMPERATURES BACK ABOVE NORMAL ATTM. IN ADDITION...MOISTURE WILL ALSO INCREASE BRINGING THE NEXT CHANCE FOR APPRECIABLE PRECIP BY WEDNESDAY. DUX && .AVIATION... CURRENTLY KEEPING AN EYE ON CU FIELD ACROSS EASTERN NEBRASKA FOR ANY CONVECTIVE DEVELOPMENT. A FEW STORMS DEVELOPING ACROSS CENTRAL IOWA...HOWEVER THIS ACTIVITY WILL CONTINUE EASTWARD AWAY FROM THE TERMINALS. PESSIMISTIC ABOUT PRECIP CHANCES FOR THE TERMINALS TONIGHT WITH LACK OF ANY CONVECTION TO THE WEST. NEVERTHELESS...CANNOT RULE OUT STORMS DEVELOPING IN THE NEXT COUPLE OF HOURS AS EMBEDDED IMPULSE EVIDENT VIA WATER VAPOR CHANNEL HEADS THIS DIRECTION. KEPT THINGS DRY FOR THE TIME BEING AND WILL CONTINUE TO MONITOR CONVECTIVE TRENDS. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 25, 1:03 PM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT WED JUN 25 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HOT AND HUMID AIRMASS WILL EXIST ACROSS THE OUTLOOK AREA THIS AFTERNOON. LINGERING BOUNDARIES REMAINING FROM THUNDERSTORM ACTIVITY THAT OCCURRED EARLIER MAY SERVE AS THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT MID- TO LATE AFTERNOON. LOCALLY STRONG WIND GUSTS IN ADDITION TO HEAVY RAINFALL ARE THE MAIN THREAT FROM THESE STORMS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DISTURBED WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS WITH A LESSER CHANCE OF THUNDERSTORMS THROUGH THURSDAY NIGHT... MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. THUNDERSTORM CHANCES WILL BE GREATEST TOWARD THE IOWA BORDER...WITH HEAVY RAINFALL THE PRIMARY CONCERN. A GREATER THREAT FOR MORE ORGANIZED THUNDERSTORMS...INCLUDING THE POSSIBILITY OF SEVERE WEATHER...WILL MOVE ACROSS THE REGION FRIDAY AFTERNOON AND NIGHT. LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND FLASH FLOODING WILL BE THE MAIN THREATS FROM THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY REPORTS OF OBSERVED FLOODING IS APPRECIATED. SF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:38 AM CDT | Areal Flood Advisory | EAX | Mercer, Putnam, Schuyler | 4 hr |
| Jun 26, 3:30 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 45 min |
| Jun 26, 4:17 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 24 min |
| Jun 26, 4:19 AM CDT | Flash Flood Warning | EAX | Putnam, Sullivan | 7 hr |
| Jun 26, 4:57 AM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Saline | 4 hr |
| Jun 26, 5:34 AM CDT | Areal Flood Advisory | EAX | Putnam | 6 hr |
| Jun 26, 6:23 AM CDT | River Flood Warning | EAX | Howard | 15 hr |
| Jun 26, 9:00 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Saline | 6 hr |
| Jun 26, 9:24 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 43 hr |
| Jun 26, 11:17 AM CDT | Areal Flood Warning | EAX | Putnam, Sullivan | 4 hr |
| Jun 26, 1:21 PM CDT | River Flood Warning | EAX | Cooper | 24 hr |
| Jun 26, 2:50 PM CDT | Areal Flood Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 48 hr |
| Jun 26, 2:58 PM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Linn, Livingston, Macon and 1 more | 48 hr |
| Jun 26, 3:09 PM CDT | Areal Flood Warning | EAX | Cooper, Howard, Saline | 21 hr |
| Jun 26, 3:23 PM CDT | Areal Flood Advisory | EAX | Clinton | 48 min |
| Jun 26, 6:51 PM CDT | River Flood Warning | EAX | Atchison, Holt | 48 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.